MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing record will be reviewed, a follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: during use on a patient, the tip separated.
 
Additional Manufacturer Narrative
No product was returned for evaluation.A manufacturing record review was completed and no related nonconformances were found.The event description states that the tip separated.A returned product evaluation was not completed.Additional information was requested.A response was received.The tip of the catheter fractured and stented against the wall.Procedure was completed on (b)(6) 2021.Patient died 5 days post procedure date.Physician stated that he did not believe this process would have any adverse effects on this patient.Turnpike had nothing to do with the death.It is unknown if the physician over torqued the tip during the case that lead to a tip separation.Without product evaluation, the type of damages that could have occurred at the tip and/or shaft cannot be determined.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11648085
Report Number2134812-2021-00029
Device Sequence Number19682296
Product Code DQY
UDI-Device Identifier20841156105041
UDI-Public(01)20841156105041
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model Number5639
Device Lot Number703984
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1